MAUDE Adverse Event Report: COOK INC TORCON NB ADVANTAGE VAN SCHIE BEACON TIP SEEKING CATHETER; DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC

COOK INC TORCON NB ADVANTAGE VAN SCHIE BEACON TIP SEEKING CATHETER; DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number G13793
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/04/2022
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, the tip of a torcon nb advantage van schie beacon tip seeking catheter separated in the patient during an unknown procedure.The tip of the device was removed with a snare.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Occupation- interventional radiology lead.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Additional Manufacturer Narrative
H3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 28jan2022.Access was obtained in the right common femoral artery using an unspecified 5 french sheath, and the catheter was intended to target the celiac artery.An unspecified bentson wire was used.The iliac arteries were slightly tortuous; however, resistance was not encountered while manipulating the device.A power injector was not used.As the catheter was being removed over a wire, the catheter caught on the tip of the sheath, reportedly catching at the transition point between the catheter body and catheter tip.Contralateral access was obtained and the separated fragment was successfully retrieved with a snare.There have been no additional adverse effects to the patient.
 
Additional Manufacturer Narrative
Summary of event: as reported, the tip of a torcon nb advantage van schie beacon tip seeking catheter separated in the patient during an unknown procedure.Access was obtained in the right common femoral artery using an unspecified 5 french sheath, and the catheter was intended to target the celiac artery.An unspecified bentson wire was used.The iliac arteries were slightly tortuous; however, resistance was not encountered while manipulating the device.A power injector was not used.As the catheter was being removed over a wire, the catheter caught on the tip of the sheath, reportedly catching at the transition point between the catheter body and catheter tip.Contralateral access was obtained and the separated fragment was successfully retrieved with a snare.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record, drawings, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the returned device was also conducted.The device was returned to cook in the used condition.The tip of the catheter was missing.In response to this incident, cook completed a review of the device history record (dhr).The dhr for the reported lot found 2 relevant non-conformances for surface defect on 5 devices, all of which were scrapped.The dhr for a related bonded shaft subassembly lot found 1 relevant non-conformance on 27 devices for bond or shaft wires exposed, all of which were scrapped.This relevant subassembly lot was used in 4 final lots, and a search of these 4 lots found no additional complaints reported from the field.Although these non-conformances are relevant to the reported failure mode, all non-conforming product was scrapped, there are 100% inspections to capture this non-conformance.Adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.The instructions for use (ifu) provides the following information to the user related to the reported failure mode: instructions for use: ¿inspect the packaging and device to verify no damage.Do not use the product if the catheter or packaging is damaged.¿ how supplied: ¿this product is sterilized by ethylene oxide gas.Catheters are supplied in a foil pouch and inner peel-open package.The outer surface of the inner package is non-sterile.Store in a dark, dry, cool place.Use immediately once foil pouch has been opened.Upon removal from package, inspect the product to ensure no damage has occurred.Intended for one-time use.¿ the returned catheter was missing the tip section of the device which was originally connected to the catheter by a bond.Cook has concluded that manufacturing deficiencies contributed to this incident.The appropriate personnel were retrained to the appropriate processes on (b)(6) 2022.Additional investigation into others lots completed by this operator revealed no other complaints have been reported from the field, thus cook believes this to be a singular event and no escalation is necessary.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
TORCON NB ADVANTAGE VAN SCHIE BEACON TIP SEEKING CATHETER
Common Device Name
DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key13317333
Report Number1820334-2022-00099
Device Sequence Number17061958
Product Code DQO
UDI-Device Identifier00827002137936
UDI-Public(01)00827002137936(17)230528(10)13986882
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K173289
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/28/2023
Device Model NumberG13793
Device Catalogue NumberHNBR5.0-35-65-P-NS-VANSCHIE5
Device Lot Number13986882
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/02/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/10/2022
Supplement Date Received by Manufacturer01/28/2022
04/13/2022
Initial Report FDA Received Date01/21/2022
Supplement Report FDA Received Date02/23/2022
04/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown